MAUDE Adverse Event Report: ZIMMER BIOMET, INC. SHELL POROUS WITH CLUSTER HOLES 54 MM; PROSTHESIS, HIP

ZIMMER BIOMET, INC. SHELL POROUS WITH CLUSTER HOLES 54 MM; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Codes Material Erosion (1214); Material Deformation (2976)
Health Effect - Clinical Codes Failure of Implant (1924); Joint Dislocation (2374); Metal Related Pathology (4530)
Date of Event 03/29/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: 00625006525, bone screw, j7097559.00625006520, bone screw, j7133077.Unknown stryker head, unknown part and lot.Unknown stryker stem, unknown part and lot.Report source: (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for the investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001822565 - 2022 - 01262.
 
Event or Problem Description
It was reported that a patient underwent a hip revision approximately 16 month post implantation due to the liner component fracturing.During the procedure it was found that the shell was deformed and there was metallosis and joint dislocation.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Event or Problem Description
No additional event information to report at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned; visual and dimensional evaluations could not be performed.Visual inspection of the pictures provided identified the liner to be fractured, the fractured liner identified the head to get in contact with the shell and cause wear.The shell metal substance was identified on the head.Review of the device history records identified no deviations or anomalies during manufacturing.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event details to report at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2022-01262-5.Visual examination of the returned product identified bio debris embedded in the tm surface of the shell.Lock ring was not in the shell and partially worn away.Shell shows wear from the head that goes through the metal substrate to the tm pad.Nicks, gouges, scratches, and deformation are noted around the shell.Review of complaint history found no additional related issues for the shell and the reported part and lot combination.Root cause unchanged.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
SHELL POROUS WITH CLUSTER HOLES 54 MM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key14270949
Report Number0001822565-2022-01261
Device Sequence Number5621366
Product Code LPH
UDI-Device Identifier00889024118911
UDI-Public(01)00889024118911(17)261031(10)63494045
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K093561
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00620205422
Device Lot Number63494045
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2022
Supplement Date Received by Manufacturer08/11/2022
01/25/2023
Initial Report FDA Received Date05/03/2022
Supplement Report FDA Received Date08/24/2022
01/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/10/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.; SEE H10.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown